advertisement
Question
Posted by: Zama | 2010-08-06

Glucophage whilst breastfeeding

Dear Pharmacist

I have a 9 month old baby whom I breastfeed as much as i can although my supply is not good at all. She takes formula for most of her feeds.

I was diagnosed with insulin resistance when I was trying to conceive her and put on glucophage/metformin. I found that when I started taking the meds my frequent bouts of vaginal thrush which without fail, preceded my period each month, came to an end.

My period came back last month and without fail I had terrible thrush (I also have a feeling that it was also execerbated by the pills [microval] I have started taking)

Is it safe for me to go back to taking the glucophage/metformin or should I wait till baby is weaned?

Thanking you in advance for your guidance.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Z
It has been used before during lactation, but only when essential and should only be used after discussing it with your doctor. The effect of the small amount of drug excreted in breastmilk on the infant have not been determined

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010-08-10

Hi Z
It has been used before during lactation, but only when essential and should only be used after discussing it with your doctor. The effect of the small amount of drug excreted in breastmilk on the infant have not been determined

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement